Journal article icon

Journal article

Nematic equilibria on a two-dimensional annulus

Abstract:

We study planar nematic equilibria on a two-dimensional annulus with strong and weak tangent anchoring, in the Oseen–Frank theoretical framework. We analyse a radially invariant defect-free state and compute analytic stability criteria for this state in terms of the elastic anisotropy, annular aspect ratio, and anchoring strength. In the strong anchoring case, we define and characterize a new spiral-like equilibrium which emerges as the defect-free state loses stability. In the weak anchoring...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed
Version:
Publisher's version

Actions


Access Document


Files:
Publisher copy:
10.1111/sapm.12161

Authors


More by this author
Department:
Oxford, MPLS, Mathematical Institute
More by this author
Department:
Oxford, MPLS, Chemistry, Physical & Theoretical Chem
More by this author
Department:
University College
Majumdar, A More by this author
Publisher:
Wiley Publisher's website
Journal:
Studies in Applied Mathematics Journal website
Volume:
138
Issue:
4
Pages:
438–466
Publication date:
2017
Acceptance date:
2016-12-08
DOI:
EISSN:
1467-9590
ISSN:
0022-2526
Pubs id:
pubs:666135
URN:
uri:02d30bf7-4f33-40d0-b50a-64831255bec2
UUID:
uuid:02d30bf7-4f33-40d0-b50a-64831255bec2
Local pid:
pubs:666135

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP